Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 110, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 25, 2017, 4:01 PM MDT for Las Animas County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2017, 4:01 PM MDT (22:01 UTC)
- Expired
- Jun 25, 2017, 4:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 160 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 2:59 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.0 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
540
WUUS55 KPUB 252201
SVRPUB
COC071-252245-
/O.NEW.KPUB.SV.W.0110.170625T2201Z-170625T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
401 PM MDT SUN JUN 25 2017
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
South central Las Animas County in southeastern Colorado...
* Until 445 PM MDT
* At 359 PM MDT, a severe thunderstorm was located near Starkville,
or 9 miles southwest of Trinidad, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Starkville and Raton Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3700 10471 3718 10463 3709 10412 3700 10416
3699 10469
TIME...MOT...LOC 2159Z 287DEG 20KT 3704 10459
HAIL...1.50IN
WIND...60MPH
$$
BL2 follow-up statements
927
WWUS55 KPUB 252216
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
416 PM MDT SUN JUN 25 2017
COC071-252245-
/O.CON.KPUB.SV.W.0110.000000T0000Z-170625T2245Z/
Las Animas CO-
416 PM MDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...
At 414 PM MDT, a severe thunderstorm was located over Raton Pass, or
9 miles north of Raton, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Trinidad, Cokedale, Starkville and Raton Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3700 10471 3718 10463 3709 10412 3700 10416
3699 10469
TIME...MOT...LOC 2214Z 287DEG 20KT 3701 10448
HAIL...1.50IN
WIND...60MPH
$$
BL909
WWUS55 KPUB 252238
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
438 PM MDT SUN JUN 25 2017
COC071-252248-
/O.EXP.KPUB.SV.W.0110.000000T0000Z-170625T2245Z/
Las Animas CO-
438 PM MDT SUN JUN 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAS ANIMAS
COUNTY WILL EXPIRE AT 445 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1000 PM MDT for
southeastern Colorado.
LAT...LON 3700 10471 3718 10463 3709 10412 3700 10416
3699 10469
TIME...MOT...LOC 2238Z 287DEG 20KT 3697 10433
$$
BLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:59 PM MDT, 2 minutes earlier.
Area forecast discussion, Jun 25, 3:59 PM MDT, 2 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 359 PM MDT Sun Jun 25 2017 .SHORT TERM...(This evening through Monday) Issued at 301 PM MDT Sun Jun 25 2017 Rest of this afternoon, with ongoing severe weather will keep this short. An outflow boundary from the northeast has triggered some isolated severe storms across the plains. CAPE values above 1000 j/kg, plus shear and the boundary will keep the severe risk through the rest of the afternoon. Severe thunderstorm watch in effect til 04z. Tonight, some weak shortwave energy and a boundary across the plains will keep the risk for isolated severe storms with large hail and damaging winds in play. Models have been hinting at more storms developing along the Raton Mesa and lingering into the overnight. Storms across the eastern San Juans and adjacent San Luis Valley will also persist into the evening then wane. Monday, another round of showers and storms is expected to develop across the eastern part of the area with the risk for more isolated severe storms. There will be a lesser risk for showers and storms out west. .LONG TERM...(Monday night through Sunday) Issued at 301 PM MDT Sun Jun 25 2017 Active weather will continue early this week with a break during the middle portion of the week, and active weather reappearing for the weekend. How the pattern evolves is still in question, but active weather is looking more probable. Monday night...expect showers and thunderstorms to be ongoing across the region Monday evening, with activity spreading south and east through the midnight hour. A few storms could be strong, especially over the southern I-25 corridor, and out along the New Mexico border. Expect all activity to dissipate or move out of the CWA by Tuesday morning. Tuesday...the upper level ridge over the area is forecast to shift eastward with zonal westerly flow moving into the Rockies Tuesday evening. A strong disturbance in the flow will help trigger thunderstorms by the afternoon. In addition, the low levels indicate a dryline will develop across the Eastern Plains, generally east of an Eads to Kim line. Instability and shear will be sufficient to support a few strong to severe thunderstorms with large hail and damaging winds possible. This activity will move east through the evening with clearing conditions overnight. Wednesday and Thursday...broad zonal flow will set up with embedded energy passing to the north. A few thunderstorms may be possible over the Central Mountains, east into the Palmer Divide on Wednesday. Otherwise dry and warmer conditions will prevail Wednesday afternoon with highs in the lower to mid 90s. By Thursday, moisture will start to return with better chances for showers and thunderstorms over the Mountains, however the Plains look to remain generally dry and warm. Friday into Sunday...high pressure over the Desert Southwest looks to build northward into the Great Basin with generally northwest flow across Colorado. This will bring an increase in shower and thunderstorm activity was we move through the weekend as energy moves over the ridge and across Colorado. Temperatures will be somewhat cooler as well with 80s for highs. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 301 PM MDT Sun Jun 25 2017 Widely scattered showers and isold tsra will be possible over KPUB and KCOS this evening. KALS should remain dry. KPUB and KALS should see VFR cigs next 24 hours, however some low cigs will be possible at KCOS and KPUB later tonight, especially during the early morning hours. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TM LONG TERM...MOZLEY AVIATION...TM
Hazardous weather outlook, Jun 25, 11:52 AM MDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1152 AM MDT Sun Jun 25 2017 COZ058>089-093>099-261800- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1152 AM MDT Sun Jun 25 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will occur, mainly from the eastern mountains into the plains, with the best chance being across the southern Sangre de Cristos Mountains, southern I-25 corridor, and Raton Mesa. A few of the storms may be marginally severe, with hail around quarter size and winds gusts to 60 mph. Cloud to ground lightning will be the other risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday and Tuesday, a few storms will be marginally severe, with hail around quarter size, wind gusts around 60 mph, locally heavy rainfall and lightning. The favored locations for those storms will be the I-25 corridor and plains. Then, isolated storms, with cloud to ground lightning, wind gusts around 50 mph, and small hail are expected during the afternoons and evenings Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and tonight, mainly across the I-25 corridor and the Raton Mesa. 13/13
In the hours before
Local storm report, Jun 25, 3:00 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HEAVY RAIN 19 S HOLLY 37.79N 102.19W
06/25/2017 M1.50 INCH PROWERS CO PUBLIC
1.5" RAINFALL IN ~10 MINUTES. ALSO 0.5"
HAIL.
&&Local storm report, Jun 25, 3:32 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TORNADO 2 NE WALSH 37.41N 102.25W
06/25/2017 BACA CO LAW ENFORCEMENT
BRIEF TORNADO REPORTED BY LAW ENFORCEMENT.
&&Local storm report, Jun 25, 3:39 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 9 N SUGAR CITY 38.35N 103.69W
06/25/2017 M1.75 INCH CROWLEY CO NWS EMPLOYEE
&&Special weather statement, Jun 25, 3:48 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
348 PM MDT SUN JUN 25 2017
COZ071-252230-
Southern San Luis Valley CO-
348 PM MDT SUN JUN 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COSTILLA COUNTY
UNTIL 430 PM MDT...
At 344 PM MDT, Doppler radar was tracking a strong thunderstorm near
Mesita, or 24 miles north of Questa. This storm was nearly
stationary.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mesita, San Pablo, Jaroso, Sanchez Reservoir and Garcia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3703 10575 3718 10568 3716 10537 3700 10546
3699 10567
TIME...MOT...LOC 2144Z 295DEG 3KT 3707 10565
BLLocal storm report, Jun 25, 3:49 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL WALSH 37.38N 102.29W
06/25/2017 E1.75 INCH BACA CO TRAINED SPOTTER
&&Local storm report, Jun 25, 3:54 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
354 PM MDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL WALSH 37.38N 102.29W
06/25/2017 E2.75 INCH BACA CO TRAINED SPOTTER
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:59 PM MDT | Special Weather Statement | PUB | Prowers | 46 min |
| Jun 25, 1:15 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 45 min |
| Jun 25, 2:05 PM MDT | Special Weather Statement | PUB | Prowers | 40 min |
| Jun 25, 2:08 PM MDT | Special Weather Statement | PUB | Teller | 52 min |
| Jun 25, 2:33 PM MDT | Special Weather Statement | PUB | Conejos, Rio Grande | 42 min |
| Jun 25, 2:35 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 25 min |
| Jun 25, 2:54 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 51 min |
| Jun 25, 3:05 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 55 min |
| Jun 25, 3:25 PM MDT | Tornado Warning | PUB | Baca | 35 min |
| Jun 25, 3:43 PM MDT | Tornado Warning | PUB | Baca | 47 min |
| Jun 25, 3:44 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 18 min |
| Jun 25, 3:48 PM MDT | Special Weather Statement | PUB | Costilla | 42 min |
| Jun 25, 4:13 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 47 min |
| Jun 25, 4:34 PM MDT | Tornado Warning | PUB | Baca | 26 min |
| Jun 25, 4:44 PM MDT | Special Weather Statement | PUB | Pueblo | 46 min |
| Jun 25, 4:52 PM MDT | Special Weather Statement | PUB | Las Animas | 38 min |
| Jun 25, 5:18 PM MDT | Special Weather Statement | PUB | Baca | 27 min |
| Jun 25, 5:23 PM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
| Jun 25, 5:31 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 29 min |
| Jun 25, 5:43 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 32 min |
| Jun 25, 5:55 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.